Volume 16, issue 2 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 7, 2855–3306
Issue 6, 2405–2853
Issue 5, 1907–2404
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Pattern rigidity and the Hilbert–Smith conjecture

Mahan Mj

Geometry & Topology 16 (2012) 1205–1246
Bibliography
1 J Behrstock, C Druţu, L Mosher, Thick metric spaces, relative hyperbolicity, and quasi-isometric rigidity, Math. Ann. 344 (2009) 543 MR2501302
2 N Bergeron, D Wise, A boundary criterion for cubulation arXiv:0908.3609
3 M Bestvina, Local homology properties of boundaries of groups, Michigan Math. J. 43 (1996) 123 MR1381603
4 M Bestvina, G Mess, The boundary of negatively curved groups, J. Amer. Math. Soc. 4 (1991) 469 MR1096169
5 C J Bishop, P W Jones, Hausdorff dimension and Kleinian groups, Acta Math. 179 (1997) 1 MR1484767
6 K Biswas, Flows, fixed points and rigidity in Kleinian groups, to appear in Geom. Funct. Anal. arXiv:0903.2419
7 K Biswas, M Mj, Pattern rigidity in hyperbolic spaces: duality and PD subgroups, Groups Geom. Dyn. 6 (2012) 97
8 M Bonk, B Kleiner, Quasisymmetric parametrizations of two-dimensional metric spheres, Invent. Math. 150 (2002) 127 MR1930885
9 M Bonk, O Schramm, Embeddings of Gromov hyperbolic spaces, Geom. Funct. Anal. 10 (2000) 266 MR1771428
10 M Bourdon, H Pajot, Cohomologie $l_p$ et espaces de Besov, J. Reine Angew. Math. 558 (2003) 85 MR1979183
11 B H Bowditch, Cut points and canonical splittings of hyperbolic groups, Acta Math. 180 (1998) 145 MR1638764
12 B H Bowditch, A topological characterisation of hyperbolic groups, J. Amer. Math. Soc. 11 (1998) 643 MR1602069
13 G E Bredon, Orientation in generalized manifolds and applications to the theory of transformation groups, Michigan Math. J. 7 (1960) 35 MR0116342
14 G E Bredon, Introduction to compact transformation groups, Pure and Applied Math. 46, Academic Press (1972) MR0413144
15 G E Bredon, Sheaf theory, Graduate Texts in Math. 170, Springer (1997) MR1481706
16 M R Bridson, A Haefliger, Metric spaces of non-positive curvature, Grundl. Math. Wissen. 319, Springer (1999) MR1744486
17 K S Brown, Cohomology of groups, Graduate Texts in Math. 87, Springer (1994) MR1324339
18 S Buyalo, V Schroeder, Elements of asymptotic geometry, EMS Monogr. in Math., European Math. Soc. (2007) MR2327160
19 A J Casson, S A Bleiler, Automorphisms of surfaces after Nielsen and Thurston, London Math. Soc. Student Texts 9, Cambridge Univ. Press (1988) MR964685
20 R R Coifman, G Weiss, Analyse harmonique non-commutative sur certains espaces homogènes: Étude de certaines intégrales singulières, Lecture Notes in Math. 42, Springer (1971) MR0499948
21 P E Conner, E E Floyd, A characterization of generalized manifolds, Michigan Math. J. 6 (1959) 33 MR0102818
22 M Coornaert, Mesures de Patterson–Sullivan sur le bord d'un espace hyperbolique au sens de Gromov, Pacific J. Math. 159 (1993) 241 MR1214072
23 M W Davis, Poincaré duality groups, from: "Surveys on surgery theory, Vol. 1" (editors S Cappell, A Ranicki, J Rosenberg), Ann. of Math. Stud. 145, Princeton Univ. Press (2000) 167 MR1747535
24 M W Davis, T Januszkiewicz, Hyperbolization of polyhedra, J. Differential Geom. 34 (1991) 347 MR1131435
25 K J Falconer, Dimensions and measures of quasi self-similar sets, Proc. Amer. Math. Soc. 106 (1989) 543 MR969315
26 B Farb, Relatively hyperbolic groups, Geom. Funct. Anal. 8 (1998) 810 MR1650094
27 É Ghys, P de la Harpe, editors, Sur les groupes hyperboliques d'après Mikhael Gromov, Progress in Math. 83, Birkhäuser (1990) MR1086648
28 R Gitik, M Mitra, E Rips, M Sageev, Widths of subgroups, Trans. Amer. Math. Soc. 350 (1998) 321 MR1389776
29 A M Gleason, Groups without small subgroups, Ann. of Math. 56 (1952) 193 MR0049203
30 M Gromov, Hyperbolic groups, from: "Essays in group theory" (editor S M Gersten), Math. Sci. Res. Inst. Publ. 8, Springer (1987) 75 MR919829
31 M Gromov, Asymptotic invariants of infinite groups, from: "Geometric group theory, Vol. 2 (Sussex, 1991)" (editors G A Niblo, M A Roller), London Math. Soc. Lecture Note Ser. 182, Cambridge Univ. Press (1993) 1 MR1253544
32 M Gromov, personal communication (2009)
33 M Gromov, W Thurston, Pinching constants for hyperbolic manifolds, Invent. Math. 89 (1987) 1 MR892185
34 A Hatcher, Algebraic topology, Cambridge Univ. Press (2002) MR1867354
35 J Heinonen, Lectures on analysis on metric spaces, Universitext, Springer (2001) MR1800917
36 E Hewitt, K A Ross, Abstract harmonic analysis. Vol. I: Structure of topological groups. Integration theory, group representations, Grundl. Mathl. Wissen. 115, Academic Press (1963) MR0156915
37 J G Hocking, G S Young, Topology, Addison-Wesley (1961) MR0125557
38 T Iwaniec, G Martin, Geometric function theory and non-linear analysis, Oxford Math. Monogr., The Clarendon Press, Oxford Univ. Press (2001) MR1859913
39 M Kapovich, B Kleiner, Hyperbolic groups with low-dimensional boundary, Ann. Sci. École Norm. Sup. 33 (2000) 647 MR1834498
40 S Lefschetz, Topics in Topology, Annals of Math. Studies 10, Princeton Univ. Press (1942) MR0007094
41 J Luukkainen, E Saksman, Every complete doubling metric space carries a doubling measure, Proc. Amer. Math. Soc. 126 (1998) 531 MR1443161
42 G J Martin, The Hilbert–Smith conjecture for quasiconformal actions, Electron. Res. Announc. Amer. Math. Soc. 5 (1999) 66 MR1694197
43 J Milnor, On the Steenrod homology theory, from: "Novikov conjectures, index theorems and rigidity, Vol. 1 (Oberwolfach, 1993)" (editors S C Ferry, A Ranicki, J Rosenberg), London Math. Soc. Lecture Note Ser. 226, Cambridge Univ. Press (1995) 79 MR1388297
44 M Mj, Relative rigidity, quasiconvexity and $C$–complexes, Algebr. Geom. Topol. 8 (2008) 1691 MR2448868
45 D Montgomery, L Zippin, Topological transformation groups, Interscience (1955) MR0073104
46 L Mosher, M Sageev, K Whyte, Quasi-actions on trees II: Finite depth Bass–Serre trees, Mem. Amer. Math. Soc. 214 (2011) MR2867450
47 G D Mostow, Y T Siu, A compact Kähler surface of negative curvature not covered by the ball, Ann. of Math. 112 (1980) 321 MR592294
48 M H A Newman, A theorem on periodic transformation of spaces, Quart. J. Math. Oxford Ser. (2) 2 (1931) 1
49 P Pansu, Métriques de Carnot–Carathéodory et quasiisométries des espaces symétriques de rang un, Ann. of Math. 129 (1989) 1 MR979599
50 F Paulin, Un groupe hyperbolique est déterminé par son bord, J. London Math. Soc. 54 (1996) 50 MR1395067
51 F Paulin, On the critical exponent of a discrete group of hyperbolic isometries, Differential Geom. Appl. 7 (1997) 231 MR1480536
52 F Raymond, R L Wilder's work on generalized manifolds—an appreciation, from: "Algebraic and geometric topology (Proc. Sympos., Univ. California, Santa Barbara, CA, 1977)" (editor K C Millett), Lecture Notes in Math. 664, Springer (1978) 7 MR518402
53 F Raymond, R F Williams, Examples of $p$–adic transformation groups, Ann. of Math. 78 (1963) 92 MR0150769
54 D Repovs, E Scepin, A proof of the Hilbert–Smith conjecture for actions by Lipschitz maps, Math. Ann. 308 (1997) 361 MR1464908
55 M Sageev, Ends of group pairs and non-positively curved cube complexes, Proc. London Math. Soc. 71 (1995) 585 MR1347406
56 R E Schwartz, The quasi-isometry classification of rank one lattices, Inst. Hautes Études Sci. Publ. Math. (1995) 133 MR1383215
57 R E Schwartz, Symmetric patterns of geodesics and automorphisms of surface groups, Invent. Math. 128 (1997) 177 MR1437498
58 P Scott, G A Swarup, Regular neighbourhoods and canonical decompositions for groups, Astérisque 289, Soc. Math. France (2003) MR2032389
59 P A Smith, Transformations of finite period. III: Newman's theorem, Ann. of Math. 42 (1941) 446 MR0004128
60 D Sullivan, The density at infinity of a discrete group of hyperbolic motions, Inst. Hautes Études Sci. Publ. Math. (1979) 171 MR556586
61 D Sullivan, Entropy, Hausdorff measures old and new, and limit sets of geometrically finite Kleinian groups, Acta Math. 153 (1984) 259 MR766265
62 G A Swarup, On the cut point conjecture, Electron. Res. Announc. Amer. Math. Soc. 2 (1996) 98 MR1412948
63 E L Swenson, On Axiom H, Michigan Math. J. 46 (1999) 3 MR1682883
64 J Väisälä, Gromov hyperbolic spaces, Expo. Math. 23 (2005) 187 MR2164775
65 H Yamabe, On the conjecture of Iwasawa and Gleason, Ann. of Math. 58 (1953) 48 MR0054613
66 C T Yang, Transformation groups on a homological manifold, Trans. Amer. Math. Soc. 87 (1958) 261 MR0100271
67 C T Yang, $p$–adic transformation groups, Michigan Math. J. 7 (1960) 201 MR0120310